Ask a doctor

Can I Drink a Glass of Wine or Two After Having Injection of Hyalurindase?

I had 3 hyaluronidase injections, one today, one last week and one three weeks ago because of a lump under my left eye from restalyne. This is the 3rd time I have gotten restalyne under my eyes. the ist time I had to get 3 injections of the restalyn b4 I saw results, then the 2nd time, i had brusing-like a blood vessel burst and took months to go away and now my third time i have this lump under one eye!!! HELP!

Doctor Answers (9)

Drinking wine after an injection of restylane will not cause bruising

+4

Drinking wine after an injection of restylane will not cause bruising. Bruising is caused by the needle penetrating a blood vessel and bruising after an injection because of alcohol is a very unlikely event

Chicago Dermatologist
3.0 out of 5 stars 5 reviews

Lump present after Restylane injection

+3

Alcohol can certainly thin the blood and lead to more bruising, however bruising after any injection especially under the eye is a risk. The lump that you have is also not unlikely you could try to massage the area to help it subside.

Hollywood Plastic Surgeon
5.0 out of 5 stars 9 reviews

Hyaluronidase and wine

+3

Wine may cause the blood to thin a bit.  I would probably recommend not drinking before having injections of hyaluronidase.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Moderate Wine Consumption does NOT impair Wound Healing

+3

Regarding: "Can I Drink a Glass of Wine or Two After Having Injection of Hyalurindase?
I had 3 hyaluronidase injections, one today, one last week and one three weeks ago because of a lump under my left eye from restalyne. This is the 3rd time I have gotten restalyne under my eyes. the ist time I had to get 3 injections of the restalyn b4 I saw results, then the 2nd time, i had brusing-like a blood vessel burst and took months to go away and now my third time i have this lump under one eye!!! HELP
!"

I differ with some of my colleagues. There is NO association between moderate wine consumption and wound healing. If this was the case, millions of Europeans (especially, Italians, Greeks, Spaniards and French) would be in REAL trouble.

I would advise you to reconsider WHO gives you your Restylane very carefully. Pick a more skilled doctor, preferably a Plastic surgeon and then celebrate your decision with 1-2 glasses of a good Napa Valley Merlot.

Dr. Peter Aldea

Memphis Plastic Surgeon
5.0 out of 5 stars 52 reviews

Wine After Restylane Reversal?

+3

Hi LITA.  It sounds like you may need a new injector.  We would forego the wine at least for a day and then look into a new injection practitioner as it sounds like it's not this person's specialty.

For a good injector using Restylane or Juvederm, you should not get bumps or bruising.  If you do get bruising it would not be very often.  Look for someone that uses a technique where they inject "under the muscle".  Unfortunately, injectors new to this procedure do not do their homework and instead inject too superficially.

Web reference: http://www.celibre.com/RestylaneInjectionsBeforeAfterPicturesPhotos.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Restylane Under Eyes

+3

Sorry to hear you had an unsatisfactory result with the Restylane injections under your eyes.  It is always advisable that you do not drink any alcohol prior or post treatments.  This can cause a slowing down of the healing process and aid to more bruising and swelling. 

Restylane in the Tear Troughs are seen with great results if done sparingly, with caution, and with deep sub-muscular injections.  If you had a large bump under one eye perhaps an excess of product was placed there at the time of correction.  Hyaluronidase is very effective and should show great improvement even after a few days of administration.

Los Angeles Plastic Surgeon
4.5 out of 5 stars 57 reviews

No alcohol the night after a procedure

+3

As you are upset that you had prior significant bruising after an injection, I would suggest you not imbibe as there may be an increased bleeding tendency from the alcohol's effect that night. You may see continued flattening of the bump if it is a collection of hyaluronic acid and the hyaluronidase was injected into the area. If it doesn't respond, then maybe it is something else that formed, such as a hematoma that is solidifying or a cyst.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Wine after Hyaluronidase Injection

+2

I would recommend having a glass of wine tonight to celebrate the fact that you have decided to never again have injections under your eyes.  You have decided that, haven't you?

Web reference: http://www.dorsetstreetdermatology.com/cosmetic-dermatology/radiesse/

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Alcohol can thin the blood

+1

Drinking alcohol, either before or after injections, will thin the blood and increase your risk of bruising.  Aside from avoiding alcohol, youshould avoid medications that thin the blood, such as aspirin, ibuprofen, Ginko Baloba, Kava Kava, garlic, ginger root, and many others.

To help avoid bruising, you can ice the area before and after injections.  Formulations of Arnica Montana such as SinEcch may also be helpful

Lone Tree Oculoplastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.